Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 8, NWS Memphis, TN

March 5, 2021Lee County, Arkansas; Tunica County, Mississippi

NWS Memphis, TN issued this river flood advisory at Mar 5, 2021, 1:11 PM CST for Lee County, Arkansas; Tunica County, Mississippi. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Mar 5, 2021, 1:11 PM CST (19:11 UTC)
Expired
Mar 7, 2021, 11:08 AM CST
In force
46 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, Tunica County, MS

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Tunica Mhoon Landing (MHOM6).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

200 
WGUS84 KMEG 051911
FLSMEG

Flood Advisory
National Weather Service Memphis TN
111 PM CST Fri Mar 5 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Mississippi...Arkansas...

  Mississippi River at Tunica Mhoon Landing

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC077-MSC143-061915-
/O.NEW.KMEG.FL.Y.0008.210305T1911Z-210317T0000Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
111 PM CST Fri Mar 5 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Mississippi River at Tunica Mhoon Landing.
* From this afternoon to Tuesday, March 16.
* At 10:00 AM CST Friday the stage was 26.1 feet.
* Action stage is 27.0 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected rise above action stage Saturday, 
  March 6 and  approach flood stage Sunday, March 14 to a crest of 
  30.0 feet Sunday, March 14. It will then fall well below flood 
  stage Monday, March 15.
* Impact...At 30.0 feet, Nel-Wyn Park at Tunica Lake begins to 
  flood. Entrance road to Tunica River Park isflooded.  Camp lots 
  south of Flower Lake is flooding along with an extensive area of 
  farmlandat Ashley Point across from Mhoon Landing. Camp at Midway, 
  Arkansas is flooded.


&&

LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
      3454 9059 3476 9074

$$
3 follow-up statements
399 
WGUS84 KMEG 061807
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1207 PM CST Sat Mar 6 2021

...The Flood Advisory is extended for the following rivers in 
Mississippi...Arkansas...

  Mississippi River at Tunica Mhoon Landing

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC077-MSC143-071815-
/O.EXT.KMEG.FL.Y.0008.000000T0000Z-210318T0600Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1207 PM CST Sat Mar 6 2021

...The Flood Advisory is now in effect until Thursday, March 18...

The Flood Advisory continues for
  the Mississippi River at Tunica Mhoon Landing.
* Until Thursday, March 18.
* At 11:00 AM CST Saturday, March 06 the stage was 27.4 feet.
* Action stage is 27.0 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to flood stage Monday, 
  March 15 to a crest of 30.0 feet Sunday, March 14. It will then 
  fall below flood stage Tuesday, March 16.
* Impact...At 30.0 feet, Nel-Wyn Park at Tunica Lake begins to 
  flood. Entrance road to Tunica River Park isflooded.  Camp lots 
  south of Flower Lake is flooding along with an extensive area of 
  farmlandat Ashley Point across from Mhoon Landing. Camp at Midway, 
  Arkansas is flooded.


&&

LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
      3454 9059 3476 9074

$$
122 
WGUS84 KMEG 070158
FLSMEG

Flood Advisory
National Weather Service Memphis TN
758 PM CST Sat Mar 6 2021

...The Flood Advisory continues for the following rivers in 
Mississippi...Arkansas...

  Mississippi River at Tunica Mhoon Landing

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC077-MSC143-080200-
/O.CON.KMEG.FL.Y.0008.000000T0000Z-210318T0600Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
758 PM CST Sat Mar 6 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Mississippi River at Tunica Mhoon Landing.
* Until Thursday, March 18.
* At 7:00 PM CST Saturday , March 06 the stage was 27.8 feet and 
  rising.
* Action stage is 27.0 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near the flood stage 
  of 30 feet Sunday, March 14 and crest there. It will then fall 
  below flood stage Monday, March 15.
* Impact...At 30.0 feet, Nel-Wyn Park at Tunica Lake begins to 
  flood. Entrance road to Tunica River Park isflooded.  Camp lots 
  south of Flower Lake is flooding along with an extensive area of 
  farmlandat Ashley Point across from Mhoon Landing. Camp at Midway, 
  Arkansas is flooded.


&&

LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
      3454 9059 3476 9074

$$

mm
030 
WGUS84 KMEG 071708
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1108 AM CST Sun Mar 7 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Mississippi...Arkansas...

  Mississippi River at Tunica Mhoon Landing

ARC077-MSC143-071815-
/O.CAN.KMEG.FL.Y.0008.000000T0000Z-210307T1708Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1108 AM CST Sun Mar 7 2021

...The Flood Advisory for the Mississippi River at Tunica Mhoon 
Landing has been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Mississippi River at Tunica Mhoon Landing.
* At 9:00 AM CST Sunday the stage was 28.4 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise above flood stage Sunday 
  evening to a crest of 30.0 feet Sunday evening. It will then fall 
  below flood stage Monday, March 15.


&&

LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
      3454 9059 3476 9074

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 5, 11:30 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 5, 11:30 AM CST, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
1130 AM CST Fri Mar 5 2021

.UPDATE...
Updated for 18Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 951 AM CST Fri Mar 5 2021/

DISCUSSION...

Clouds continue to move into northern sections of the Mid-South
this morning while much of north Mississippi has mostly sunny
skies. Temperatures this morning are cooler than yesterday with
readings in the mid 40s to mid 50s. Some light rain showers are
just west of the region and will be moving into the Mid-South in
the next couple of hours. Will update forecast to remove morning
wording.

ARS

PREV DISCUSSION... /issued 309 AM CST Fri Mar 5 2021/

DISCUSSION...
A compact shortwave trough is moving across the Southern and
Central Plains early this morning. Forcing for ascent downstream
of this wave is noted by the moistening on the water vapor loop
and is being enhanced by the left exit region of a 140 kt zonal,
upper-level jet over the Lone Star State. This will result in
increasing cloud cover this morning and scattered light rain
showers today. Some of this activity is already on the scope,
but coverage and intensity remains very limited at this time.
There is enough instability for thunderstorms over KS/OK, but we
don't anticipate any lightning in our neck of the woods. At the
surface, a backdoor cold front is draped across the Mid-South and
will continue a gradual shift south before washing out along the
Gulf Coast this weekend.

Today's system will bring scattered light rain showers to the
region late this morning and afternoon with these showers
gradually tapering off this evening. QPF amounts will remain very
light at less than 1/10 of an inch. Temperatures will be cooler
than Thursday with afternoon highs in the 50s across much of the
area, though some lower 60s are possible in north MS. Expect a
cool night with temperatures falling into the 30s. A few areas
north of I-40 may hit freezing, but most areas will be slightly
warmer.

Dry and pleasant weather is expected this weekend through early
next week as an upper-level ridge builds over the central CONUS.
Global guidance does move a weak southern branch wave beneath the
ridge across TX into the Gulf of Mexico early Monday, but this
should have little impact on our weather. Temperatures for
Saturday will remain seasonal with highs in the 50s, but a warming
trend will begin Sunday and continue through much of next week.
Temperatures are forecast to warm into the 60s through midweek,
eventually climbing above 70F during the latter part of the week.
Both the EPS and NAEFS are indicating 500 mb geopotential heights
in the 90th percentile of climatology Monday through Friday,
indicating a high likelihood of above normal temperatures. NBM
afternoon temperatures were nudged upward slightly toward the 50th
percentile.

The synoptic pattern changes by midweek with a deep, positively-
tilted trough over the western CONUS and an anomalous ridge over
the east. This puts the Mid-South near a band of strong southwest
flow aloft for the remainder of the week. The eastern ridge will
act to block the trough from swinging through the Mid-South,
instead shearing the trough out from southwest to northeast and
keeping the main portion of the upper-level jet to our north. The
attendant cold front is likely to stall well to our north, with
the bulk of the precipitation falling within the vicinity of the
surface boundary.

The lack of a strong low-level forcing mechanism over the Mid-
South is a big negative for precipitation changes, but strong warm
advection within the warm sector will at least provide an
opportunity for rain showers. PoPs will be included for some areas
in the northwest counties as early as Wednesday and Wednesday with
rain chances area wide Thursday and Friday Friday (all capped at
40%). Point soundings indicate a strong subsidence inversion
around 700 mb which will preclude the mention of thunder at this
time. While appreciable rainfall isn't currently expected within
the confines of the Mid-South, it appears more likely for areas in
the Mid-MS Valley and OH River basins. This could keep the MS
River up through most of March. Temperatures late in the forecast
period will be quite mild with highs in the 60s and 70s.

MJ

&&

.AVIATION...
18Z TAFs

VFR to prevail through the next 30 hours. A few raindrops may
reach the ground at JBR and MEM this afternoon. Otherwise, lower
atmosphere (FL030 and lower) remains dry, following last evening's
cold frontal passage.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 5, 4:02 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
402 AM CST Fri Mar 5 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-061200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
402 AM CST Fri Mar 5 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

Nearby

River Flood Advisories in Arkansas, 2021River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.